Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fuzeon Injection site welts, can they be avoided?
Jul 17, 2007

I'm taking Fuzeon and the injection sites often swell for days and leave noticable hard tissue under the skin, which appears as a welt or bump. I'm really muscular and have not got much fat. Are there any ways to avoid the bumps and welts? Twice a day I inject and the welts are adding up. Thanks, J H

Response from Dr. Frascino

Hi,

I'd suggest you try massaging the site after injection for 5-10 minutes. You can use a mechanical vibrator or your fingers. Additionally you could try applying either heat or cold after the injection. (Some folks swear by one or the other.) Also, try different injection sites. It does appear true that the more fat you have in the area the less site reaction you will develop. Since you are muscular, perhaps you could try using your butt. That area always has some spare fat! Another trick that sometimes works is to use an "insulin needle." Some folks find them easier to handle, sharper and more comfortable. There is also a needle-free carbon dioxide-powered device called a Biojector 2000 that is being tested with Fuzeon. It was hoped that the needleless device would decrease injection site reactions; however it appears the Biojector has its own potential side effects, particularly for folks with blood-clotting disorders or those taking anticoagulant medications. There have been reports of long-lasting nerve pain, bruising and broken blood vessels. If you try the Biojector 2000, I'd recommend using it only in the upper arm and abdomen (away from the belly button) or on the front part of the thigh.

Hope that helps!

Dr. Bob



Previous
Drug Holiday?
Next
Kaposis Sarcoma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement